Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 11, 2015, 2:11 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at May 12, 2015, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 2:11 PM PDT (21:11 UTC)
- In effect from
- May 12, 2015, 11:00 AM PDT
- Expired
- May 12, 2015, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WWUS75 KLKN 112111 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT MON MAY 11 2015 NVZ035-039-121515- /O.NEW.KLKN.WI.Y.0008.150512T1800Z-150513T0300Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT 211 PM PDT MON MAY 11 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS...SOUTWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
3 follow-up statements
781 WWUS75 KLKN 120928 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 228 AM PDT TUE MAY 12 2015 NVZ041-130300- /O.EXA.KLKN.WI.Y.0008.150512T1800Z-150513T0300Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 228 AM PDT TUE MAY 12 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-039-130300- /O.CON.KLKN.WI.Y.0008.150512T1800Z-150513T0300Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT 228 AM PDT TUE MAY 12 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
016 WWUS75 KLKN 122109 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT TUE MAY 12 2015 NVZ035-039-041-130300- /O.CON.KLKN.WI.Y.0008.000000T0000Z-150513T0300Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT...DUCKWATER... CURRANT SUMMIT 209 PM PDT TUE MAY 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH * TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
177 WWUS75 KLKN 130232 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 732 PM PDT TUE MAY 12 2015 ...WINDS SUBSIDING ACROSS EASTERN NEVADA TONIGHT... .GUSTY SOUTH WINDS WILL GRADUALLY DIMINISH THIS EVENING. NVZ035-039-041-130345- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-150513T0300Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT...DUCKWATER... CURRANT SUMMIT 732 PM PDT TUE MAY 12 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS FALLING BELOW ADVISORY CRITERIA. GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH MID EVENING. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK $$ TURNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 11, 3:44 AM PDT, 10 hours 27 minutes earlier.
Area forecast discussion, May 11, 3:44 AM PDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 344 AM PDT MON MAY 11 2015 .SYNOPSIS...SHOWER AND THUNDERSTORM ACTIVITY RETURNS TO MUCH OF NORTHERN NEVADA TODAY...WITH INCREASING WINDS TODAY AND AGAIN ON TUESDAY. THURSDAY THROUGH THE WEEKEND HIGH TEMPERATURES WILL TREND LOWER...WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. && .SHORT TERM...TODAY THROUGH TUESDAY. AN UPPER LEVEL LOW IS SETTLING IN ALONG THE SOUTHERN OREGON AND NORTHERN CALIFORNIA COASTLINES THIS MORNING...WHICH IS RESULTING IN INCREASED CLOUDS OVER NORTHERN AND CENTRAL NEVADA. ADDITIONAL MOISTURE AND INSTABILITY IN SOUTHWESTERLY FLOW THIS AFTERNOON LEADS TO ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST OF NORTHERN AND PORTIONS OF CENTRAL NEVADA. SOUTHERLY WINDS INCREASE TODAY ACROSS NEVADA TOO...AS A SURFACE LOW CENTERS ALONG THE NV/ID BORDER. WITH SOUTHWESTERLY FLOW ALOFT AND A SOUTH TO NORTH SURFACE GRADIENT OVER NEVADA...WARM AIR WILL MOVE UP FROM SOUTHERN NEVADA AND CALIFORNIA RESULTING IN SLIGHTLY ABOVE NORMAL HIGH TEMPERATURES RANGING FROM THE UPPER 60S TO MID 70S. THE UPPER LEVEL LOW OVER NORTHERN CALIFORNIA AND SOUTHERN OREGON TODAY WILL DRIFT INLAND OVER NORTHERN CALIFORNIA AND NW NEVADA BY TUESDAY. MORE SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON...HOWEVER MODELS ARE TRENDING THE ACTIVITY MORE TOWARD NE NEVADA WITH EACH MODEL RUN. MAIN CONCERN ON TUESDAY WILL BE GUSTY WINDS ACROSS THE REGION. AT THIS TIME STRONGEST WINDS LOOK TO BE OVER CENTRAL NEVADA...WHERE A WIND ADVISORY MAY BE NEEDED. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. SOUTHWEST FLOW ALOFT ON WEDNESDAY WITH A SMIDGEN OF MOISTURE OVER ELKO COUNTY FOR A SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM, MAINLY OVER THE MOUNTAINS. ON THURSDAY A CLOSED LOW MOVES TOWARDS THE CENTRAL CA COAST SPREADING MOISTURE ACROSS ALL BUT FAR EASTERN NV FOR SOME AFTERNOON AND EVENING THUNDERSTORMS. THIS UPPER LOW THEN MOVES INTO CA/NV ON FRIDAY FOR INCREASING SHOWER AND THUNDERSTORM COVERAGE. THE LOW MOVES TO THE EAST OF NV BY SATURDAY BUT PLENTY OF WRAP AROUND MOISTURE WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION...UPPER LOW MOVING INTO SOUTHWEST OREGON TODAY WILL BRING SOME MOISTURE AND INSTABILITY TO NORTHERN NV THIS AFTERNOON FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. OTHERWISE VFR AT ALL TERMINALS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 96/91/91
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.